Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Is a Stimulant/SSRI/Wellbutrin Combination Saf qbsbrown

Posted by Racer on June 30, 2008, at 11:54:32

In reply to Re: Is a Stimulant/SSRI/Wellbutrin Combination Saf, posted by qbsbrown on June 29, 2008, at 21:43:49

> Thank you, I'm doing well. what made you think of me?

Dunno -- you just came to mind. I'm glad to hear you're doing well, though.

I seem to remember you were overseas? Are you still there? And still seeing the same doctor? I remember first interacting with you when you were having trouble with OCD-related problems sticking to medication trials? Is that better now? I hope it is, and hope that you're doing well with whatever doctor you're seeing.

>
> How did you do on that combo?

I have trouble whenever I'm on any of the serotonergic medications. SSRIs, even at very low doses, leave me feeling so apathetic I can hardly function -- sad, but without the energy or interest to do anything more than sit and stare at the walls.

The Concerta/Wellbutrin combination I'm on now is not spectacularly effective for me -- I'm actually more than moderately depressed right now -- but it's certainly better than nothing. I am functional enough to try behavioral interventions for my mood, which are also not spectacularly effective, but -- again -- are better than nothing. The main benefit for me of the WB/Concerta combination is that it has virtually no side effects for me. It helps a bit with anxiety, and keeps me from the depths of despair, and considering my experiences with other medications, that's a pretty good outcome.

My doctor has recommended a trial of tianeptine, which I'm hoping to try next. If it works out, we may look at discontinuing the current meds. Otherwise, I'm sticking with them.
>
> Most of these drug interactions sites say this mix is a major no no. Is this true?
>
> Brian

Well, obviously it isn't true, since I've been on this combination for most of the past several years. (Other than a brief trial of EMSAM) I think the idea is that stimulants generally increase NE/DA, and Wellbutrin is an NE/DA reuptake inhibitor. That would tend to suggest high levels of NE/DA floating around up there in the synapses, which might be considered a bad thing. Then again, it seems to work out fine for me.

The one thing about it is that I had headaches at first. Those went away, after a few weeks, but it was a bit of a problem at first. Don't worry too much about it, if it happens for you, just be aware that they're a possibility and that they'll go away.

Best luck.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Racer thread:837192
URL: http://www.dr-bob.org/babble/20080626/msgs/837297.html